Alert archive / California / Special Weather Statements in 2021
Special Weather Statement, NWS San Diego, CA
NWS San Diego, CA issued this special weather statement at Mar 12, 2021, 12:01 PM PST. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2021, 12:01 PM PST (20:01 UTC)
- Expired
- Mar 12, 2021, 12:45 PM PST
- In force
- 44 min
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 55 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
409 WWUS86 KSGX 122001 SPSSGX Special Weather Statement National Weather Service San Diego CA 1201 PM PST Fri Mar 12 2021 CAZ048-050-057-122045- San Bernardino and Riverside County Valleys-The Inland Empire CA- Santa Ana Mountains and Foothills CA- San Diego County Inland Valleys CA- 1201 PM PST Fri Mar 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR RIVERSIDE AND NORTH CENTRAL SAN DIEGO COUNTIES UNTIL 1245 PM PST... At 1159 AM PST, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Fallbrook. This storm was moving slowly southeast. Half inch hail and winds in excess of 30 mph will be possible with this storm. Other showers developing through the afternoon may also produce small hail, gusty winds, and heavy downpours, in the Santa Ana Mountains and the inland valleys. Locations impacted include... Temecula, Fallbrook, eastern Camp Pendleton, Murrieta, Camp Pendleton North, Santa Rosa Plateau, Rainbow, De Luz, Pechanga Indian Reservation and Bonsall. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3340 11740 3358 11731 3352 11703 3327 11716 TIME...MOT...LOC 1959Z 294DEG 4KT 3347 11728 $$ JMB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this special weather statement went out at Mar 12, 9:55 AM PST, 2 hours 6 minutes earlier.
Area forecast discussion, Mar 12, 9:55 AM PST, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
955 AM PST Fri Mar 12 2021
.SYNOPSIS...
A low pressure system over southern California will continue to
move slowly east. Another round of more widespread showers and
isolated thunderstorms may move across the area from the north
during the afternoon and evening. Drier with slow warming for the
weekend under weak high pressure. A low pressure system moving
inland through California on Monday will bring cooling, stronger
and gusty west winds in the mountains and deserts, and a slight
chance of showers. Then a warming trend for Tuesday through
Thursday with high temperatures returning to around average on
Wednesday and a little above average on Thursday.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Morning Update:
Early morning showers dissipated around daybreak. Dry on the
regional radar except for a few rogue showers near Catalina Island.
The latest trends and high resolution guidance still suggests a good
round of showers from early to mid afternoon through early to mid
evening. The intensity of the showers could be healthy given
instability both aloft and surface driven, however limited moisture
and wind profile would limit convective potential. Would expect
brief heavy burst with any showers that form, along with the risk of
isolated thunderstorms. Snow levels will be low again but daytime sun
angle will limit accumulations on roads except for higher
elevations. No changes were needed to the forecast this morning.
Remainder of previous forecaster discussion (issued 456 AM):
SHORT TERM (Today through Sunday)... A low pressure system centered
over southern California early this morning will continue to move
slowly eastward. Showers moving eastward across the coastal waters
may move locally inland into San Diego County early this morning.
Moisture from the north may spread another round of showers and
isolated thunderstorms southward across the area during the
afternoon and evening.
While the Winter Storm Warning continues for the mountains into this
evening, not much snow is expected this morning. The most likely
time for any additional heavy snowfall would be during the late
afternoon into the evening. Any residual showers should end over San
Diego County early Saturday. High pressure will then bring drying
and warming during the weekend but with high temperatures on Sunday
still around 5 degrees below average.
&&
.LONG TERM (Monday through Thursday)...
For Monday, a trough of low pressure moving inland through
California will bring cooling and stronger and gusty west winds in
the mountains and deserts. There continue to be some amplitude
differences in the bulk of the model ensemble members moving this
low pressure system inland. The current model cycle has greater
support for a more amplified trough which would also bring a slight
chance of light showers.
High pressure over the western states will bring dry weather and
warming for Tuesday and Wednesday with Wednesday high temperatures
around average. That warming may continue into Thursday with timing
differences on a low pressure system moving across the eastern
Pacific toward the West Coast.
&&
.AVIATION...
121700Z...Coast/Valleys/Mountains...SCT SHRA and isolated TSRA
through 20z, diminishing north to south through 03Z Saturday. SCT-
BKN clouds with bases 3000-5000 FT MSL, with bases 1500-2500 FT MSL
and vis 1-4 SM in +RA/TSRA. Reduced vis where clouds interact with
terrain. Low clouds to persist into Saturday morning with SCT-BKN
bases 2500-3500 FT MSL, then clearing out somewhat Saturday
afternoon.
Deserts...SCT-BKN clouds 5000-10000 feet MSL with occasional VCSH
through this evening.
&&
.MARINE...
Scattered showers and isolated thunderstorms will occur across the
coastal waters through this afternoon. Storms will be capable of
producing gusty and erratic winds, small hail and a waterspout. No
additional hazardous marine weather is expected tonight through
Sunday. Strong winds and higher combined seas could bring hazardous
marine conditions Sunday into Monday.
&&
.BEACHES...
Isolated thunderstorms could produce lightning at the beaches
through this afternoon.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning until 10 PM PST this evening for Riverside
County Mountains-San Bernardino County Mountains.
PZ...NONE.
&&
PUBLIC...17/JMB
AVIATION/MARINE/BEACHES...ConnollyIn the hours before
Special weather statement, Mar 12, 12:01 PM PST, 0 minutes before
Special Weather Statement National Weather Service San Diego CA 1201 PM PST Fri Mar 12 2021 CAZ048-050-057-122045- San Bernardino and Riverside County Valleys-The Inland Empire CA- Santa Ana Mountains and Foothills CA- San Diego County Inland Valleys CA- 1201 PM PST Fri Mar 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR RIVERSIDE AND NORTH CENTRAL SAN DIEGO COUNTIES UNTIL 1245 PM PST... At 1159 AM PST, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Fallbrook. This storm was moving slowly southeast. Half inch hail and winds in excess of 30 mph will be possible with this storm. Other showers developing through the afternoon may also produce small hail, gusty winds, and heavy downpours, in the Santa Ana Mountains and the inland valleys. Locations impacted include... Temecula, Fallbrook, eastern Camp Pendleton, Murrieta, Camp Pendleton North, Santa Rosa Plateau, Rainbow, De Luz, Pechanga Indian Reservation and Bonsall. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3340 11740 3358 11731 3352 11703 3327 11716 TIME...MOT...LOC 1959Z 294DEG 4KT 3347 11728 JMB
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 12:51 AM PST | Special Marine Warning | SGX | 54 min | |
| Mar 12, 1:53 PM PST | Areal Flood Advisory | SGX | Orange | 3 hr |
Nearby
Special Weather Statements in California, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.